Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 33, NWS Shreveport, LA

December 15, 202111 counties in Texas

NWS Shreveport, LA issued this lake wind advisory at Dec 15, 2021, 3:21 AM CST for 11 counties in Texas. It took effect at Dec 15, 2021, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2021, 3:21 AM CST (09:21 UTC)
In effect from
Dec 15, 2021, 9:00 AM CST
Expired
Dec 15, 2021, 6:00 PM CST
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS74 KSHV 150921
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
321 AM CST Wed Dec 15 2021

TXZ096-108>111-124-125-136-137-149-150-151730-
/O.NEW.KSHV.LW.Y.0033.211215T1500Z-211216T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Cherokee-Rusk-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, Longview, Jacksonville, Rusk, and Henderson
321 AM CST Wed Dec 15 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of northeast Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

44
1 follow-up statement
035 
WWUS74 KSHV 151706 AAA
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA...UPDATED
Issued by National Weather Service Fort Worth TX
1106 AM CST Wed Dec 15 2021

TXZ096-108>111-124-125-136-137-149-150-160000-
/O.CON.KSHV.LW.Y.0033.000000T0000Z-211216T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Cherokee-Rusk-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, Longview, Jacksonville, Rusk, and Henderson
1106 AM CST Wed Dec 15 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds of 15 to 20 mph with gusts up to 30 mph
  expected.

* WHERE...Portions of East Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

Bain/FWD

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 14, 11:00 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Dec 14, 11:00 PM CST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1100 PM CST Tue Dec 14 2021

.AVIATION...

Reduced flight conditions expected during the period as low cigs
hang over the region. Can't rule out isolated -RA at times, but
its impacts should be minimal. Otherwise, expect winds to remain
from the south and gusty at times on Wednesday afternoon, with
sustained winds between 10-15 kts and gusts between 20-25 kts at
times. /20/

&&

.PREV DISCUSSION... /issued 1048 PM CST Tue Dec 14 2021/

UPDATE...

Low level gulf moisture will continue to stream northward across
the region overnight. This will expand low clouds across the
region along with pockets of light rain and drizzle, as well as
some patchy fog in some locations. Based on short-term progs, decided
to add some slight chances for light rain across portions of Deep
East Texas and adjacent Central Louisiana along with patchy fog
across portions of NE Louisiana, SE Oklahoma, and adjacent SW
Arkansas during this update. Otherwise, the remainder of the
forecast remains on track.  /20/

&&

PREV DISCUSSION... /issued 308 PM CST Tue Dec 14 2021/

SHORT TERM.../Tonight through Wednesday Night/

Warm sector conditions will continue through the next 36 hours
across the Ark-La-Tex ahead of a frontal boundary that will
quickly emerge across the Rocky Mountains by tomorrow afternoon
and slow down as it approaches our northern zones. With southerly
surface flow maintaining Gulf moisture and dew points in the low-
to-mid 60s, a much milder night is in store with near-record high
minimum temperatures also in the low-to-mid 60s. Patchy advection
fog remains possible in our southernmost zones, while a slight
chance of showers remains possible in our northernmost zones.

With prolonged southerly return flow, near record warmth will
continue into Wednesday with highs ranging in the low 70s, in
southwest Arkansas, to the low 80s in Deep East Texas. The same
mostly cloudy skies that keep Wednesday afternoon temperatures
from getting any warmer are an indicator of deepening moisture
building up across the area as the frontal boundary slowly
approaches. Mild conditions will linger into Wednesday night as
the first areawide batch of showers and thunderstorms drifts into
the Ark-La-Tex from the north, keeping temperatures in the mid-60s
once again. /16/

LONG TERM.../Thursday through Monday Night/

Scattered convection should be ongoing at the start of the period
across the northwest half of the forecast area, and especially north
of the Interstate 30 corridor in Southwest Arkansas, ahead of an
approaching cold front. The strongest large scale forcing should be
just north of the forecast along with an upper trough moving across
the Northern CONUS. The core of the 500 hPa jet will also be north
of us, but the southwesterly flow aloft will be quite strong and
deep provide a steady plume of deep layer moisture. PWAT values are
expected to be quite high suggesting the potential for some locally
heavy rainfall at times. The main band of convection should move
southeast into the area as the front briefly stalls near or north of
I-30 late Thursday.

Early Friday morning, the front will retreat north of the area,
which will once again confine the showers and thunderstorms, mainly
to areas along and north of U.S. Hwy 82 in Northeast Texas,
Southeast Oklahoma, and Southwest Arkansas. This should also be the
location of the axis of heaviest rainfall. However, some of the
precip may also occur as far south as I-20 in East Texas. As the old
frontal boundary becomes somewhat diffuse, it will be overtaken by a
much strong cold front diving southeast across the Plains late
Friday and into Saturday as another upper trough moves across the
Plains. Widespread showers and thunderstorms are expected across the
entire forecast area after midnight Saturday with the precip
gradually diminishing from northwest to southeast Saturday afternoon
and evening. Deep layer shear profiles will be quite strong, but
limited instability should keep a threat for severe weather low. In
addition, most of the precip on Saturday is expected to be post-
frontal in nature. Model guidance continues to produce very strong
QPF signals, which is reasonable given the persistence of PWAT
values above the 90th percentile and the strong large scale ascent
that will be ongoing. A widespread flooding threat is not
anticipated, but the rather prolonged duration of the rain and the
potential for locally heavy rainfall could result in some very
localized and short-term flooding issues.

The rain should continue to diminish from north to south for much of
Sunday. Most of the 12z operational models move the precip
completely out of the forecast area, but some of the ensembles still
keep PoPs lingering through the day Sunday. Therefore, I lowered
PoPs below the NBM but still maintained slight chances for rain.
Scattered showers may briefly return for Monday as shortwave trough
moves across the Southern Plains, but a return of dry weather is
expected for Tuesday as ridging aloft and at the surface moves
overhead.

Unseasonably warm temperatures will continue Friday and Saturday
with daytime high temperatures near 80 degrees F in many locations
south of I-20. Considerably colder weather will arrive this weekend
behind the front. Overnight lows Saturday night through Monday night
should fall below freezing in Southeast Oklahoma and Southwest
Arkansas. Daytime temperatures will struggle to warm into the 50s on
Sunday but should moderate slightly for the beginning of next week.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  78  66  77 /   0  10  20  50
MLU  62  75  65  77 /   0   0  10  30
DEQ  63  74  64  71 /  30  20  70  70
TXK  65  75  65  74 /  10  10  50  70
ELD  62  73  63  74 /  10  10  20  60
TYR  66  79  67  76 /  10  10  20  50
GGG  66  79  66  77 /  10  10  20  60
LFK  67  81  67  79 /  10  10  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Dec 14, 5:54 AM CST, 21 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
554 AM CST Tue Dec 14 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
554 AM CST Tue Dec 14 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to scattered showers will be possible today over East
Texas, Northwest Louisiana, Southwest Arkansas, and Southeast
Oklahoma. However, no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers and a few thunderstorms will increase Wednesday
night over Northeast Texas, Southwest Arkansas, and Southeast
Oklahoma, and across much of the area Thursday, ahead of an
approaching weak frontal system that will become stationary
Thursday afternoon north of the Interstate 30 corridor. This front
is expected to return back north as a warm front Thursday night,
focusing these showers and embedded storms farther north across
extreme Northeast Texas, Southwest Arkansas, and Southeast
Oklahoma through Friday, before the frontal boundary returns back
southeast into the region as a cold front late Friday night and
Saturday morning. Showers and embedded storms will become more
widespread along and behind the front across the region Friday
night through Saturday. Additional isolated to scattered showers
will be possible areawide Sunday, before drier conditions return
to the area by Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

15

Nearby

Lake Wind Advisories in Texas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.